Stochastic geometric wave equations with values in compact Riemannian homogeneous spaces

Zdzislaw Brzezniak, Martin Ondreját

Research output: Contribution to journalArticlepeer-review


Let $M$ be a compact Riemannian homogeneous space (e.g. a Euclidean sphere). We prove existence of a global weak solution of the stochastic wave equation \mathbf D_t\partial_tu=\sum_{k=1}^d\mathbf D_{x_k}\partial_{x_k}u+f_u(Du)+g_u(Du)\,\dot W$ in any dimension $d\ge 1$, where $f$ and $g$ are continuous multilinear mappings and $W$ is a spatially homogeneous Wiener process on $\mathbb R^d$ with finite spectral measure. A nonstandard method of constructing weak solutions of SPDEs, that does not rely on martingale representation theorem, is employed.
Original languageEnglish
Pages (from-to)1938-1977
Number of pages44
JournalAnnals of Probability
Issue number3B
Publication statusPublished - May 2013


  • stochastic wave equation,
  • Riemannian manifold,
  • homogeneous space.

Cite this